MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The customer returned 15 unused devices from the same lot.The devices were tested for open and close difficulties inside an endoscope, and also verified the clip did not deploy prematurely while testing the functionality of the devices.All the returned unused devices functioned as intended.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The 15 unused devices returned by the customer were evaluated for predeployment and open/close difficulties.All devices functioned as intended.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Caution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip." the instructions for use include the following precaution: ¿endoscope must remain as straight as possible when inserting or withdrawing device¿exercising handle while clip is coiled may result in damage to clip¿ the instructions for use also state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope.Caution: holding handle spool during advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy procedure, the physician used a cook instinct endoscopic hemoclip.The physician attempted to open the clip and the clip deployed in an unknown position.The clip was left to pass naturally.The clip remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9688886
Report Number1037905-2020-00071
Device Sequence Number3474837
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)221119(10)W4288516
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4288516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1